Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Xanax Taper symptoms


[Em...]

Recommended Posts

I just found this forum. I am starting to taper off Xanax as I have used it for the past 8 years on and off. Since March I’ve used 2 mg daily because of all the stress.  I have noticed starting this that I’ve had more panic attacks, feel dizzy, get more headaches, chest feels heavy. Are these normal side effects? Does it get better? How long does it take to be completely off?  My APRN currently has be on effexor also.
Link to comment
Share on other sites

I just found this forum. I am starting to taper off Xanax as I have used it for the past 8 years on and off. Since March I’ve used 2 mg daily because of all the stress.  I have noticed starting this that I’ve had more panic attacks, feel dizzy, get more headaches, chest feels heavy. Are these normal side effects? Does it get better? How long does it take to be completely off?  My APRN currently has be on effexor also.

 

I'll give a short answer, I'm sure some folks with more experience will stop in and give their thoughts too.

Everyone's taper and healing process is different.

I was on 2mg Xanax for over 7 years - never abused it, just used it for sleep.

I started my taper in mid-May when I realized that a lot of the daytime symptoms I was having were likely due to interdose withdrawal.  Xanax completely messed with my system.....I saw doctors from almost every specialty over the past year, not realizing that benzos were the cause.

Check out the Ashton manual and poke around the forums.  It is better to do a very slow taper, listening to your body and only making a cut when you feel ready.  Hopefully your prescriber is supportive of this method.  If you are taking a 2mg pill, you might see if you can get a prescription for .25mg pills and think about dosing multiple times a day to keep the blood levels as steady as possible during your taper.

You asked how long it takes to get completely off:  I wish I had an answer to that.  I started in mid May at 2mg and am now down to .25mg/day.  I went a little fast at the beginning of my taper, which is not recommended.  I didn't know any better at the time.

Don't freak yourself out too much by reading too much....I've made that mistake.  This forum is a great resource.  You didn't mention too many of your symptoms, but I am curious what else you have been experiencing (if anything) besides panic?

Link to comment
Share on other sites

I'm glad TikiHut suggested you check out the Ashton Manual - here's the link for it: The Ashton Manual.  Please be sure to look at Chapter III which discusses many common symptoms. It can be really comforting to see your symptoms are normal.

 

If and when you feel discouraged be sure to look at Success Stories

They're so important to give you a boost of encouragement and optimism when you're in the thick of withdrawal symptoms.

 

It can be rough for a while but it gets better with time.  Your best bet for minimizing your withdrawal symptoms is to do a slow, gradual taper.

 

Reach out for support when you need it!

Brighterday

Link to comment
Share on other sites

Thank you for the replies.  I've felt nauseous at times and heartburn.  Feel shaky and dizzy, get headaches, muscle spasms and insomnia. Some days I feel depressed and want to cry all day.  I will check out the links suggested
Link to comment
Share on other sites

For many people, a reduction in dose of more than 10% is a lot to handle. Reducing from 2mg -> 1.75mg is a little more than 10% so it doesn't surprise me that you have some nasty symptoms. Sorry you're having to deal with them.

 

It can often take some time to figure out when to reduce, how big of a reduction is manageable, what you can do if anything to help individual symptoms, things like this. Unfortunately, that tends to mean things can go wrong early on in your taper while finding your feet. In your case, it could have been worse. I think that cut is a little on the high side and you're paying the price now.

Link to comment
Share on other sites

×
×
  • Create New...